On Monday it will be 6 weeks since my first Cimzia shot. I saw the Rheumatologist Thursday and we discussed how things were going. I have gained 15 lbs since starting the shot so that was REALLY concerning for me. My diet really hasn't changed and if anything when I am in TX my activity levels are up so this extreme and sudden weight gain was glaring. What was really weird about it was that my clothes were fitting pretty much the same. Everything felt a little snug, but more in a I want to be a nudist snug than I'm too fat for my clothes snug. I was back to wearing yoga pants and loose dark tops because my jeans were putting pressure on my lower back/SI joint, and my bras were cutting into me so bad I would be raw by the time the day was over. Now they didn't start this way when I put them on, but by the end of the day I was miserable. I knew I was having some inflammation issues, but had no idea how bad it was. The dr stated she visibly could see fluid on my knees, feet and right shoulder and could feel it in my hands, left shoulder and hips. That is a lot of fluid sitting on/in my joints. She is of the opinion that THAT is where all my weight is hiding. She says she has never seem this with any other patients when taking TNF inhibitors, but lucky her I have a wonky chemistry that does fun, exciting and unexpected things. The decision for now is to go on the minimum dose of Cimzia this month and see if the fluid and weight go down. If it does we will continue on with minimum dose for a few months to see if my body will respond positively in relation to my joints on that dose. If it doesn't it's bye bye Cimzia.
SO besides my oddball side effect of being a water balloon I guess I should talk about the other side effects/results. My skin had improved initially, but it is flaring back up so I'm starting to think that had nothing to do with Cimzia and everything to do with spending every Sunday watching my hot boyfriend play outdoor soccer and soaking up that wonderful natural vitamin D and light therapy. Now that I'm back in PHX and feeling like crap from all this fluid I've been living in the cave I call my apartment and not getting a regular day of sun. Yes I know I live in a city that has the nicest weather in the country and I should take my lazy ass to sit by the pool, but I'm busy having a pity party right now. My nausea has been increased from the norm, but not enough that if Cimzia was working it would be a deterrent to taking it. I've started having migraines again, but that very well could be because of the fluid retention. My fatigue levels have also spiked to new levels of yuk, but again that could be fluid retention related. I guess I have to say that it's still a toss up on Cimzia. IF we can get the fluid issues resolved I'm not so put off by the other side effects to stop taking it IF it works on my joints. As much as the skin part of psoriasis is awful I'd live with that if something worked on my joints. If it's not working on my joints the associated risks of the biologicals are not worth it to me to have pretty skin. My family, boyfriend, and friends aren't put off by my skin beyond that they worry about my comfort levels, and when strangers see it it actually gives me a chance to educate about Psoriasis and Psoriatic Arthritis so I'm not self conscious about it most the time.
In other news Celgene was approved last week for Psoriatic Arthritis. That makes 3 FDA approvals in the last year!!! I have not done any research on this new med yet, but will be looking at it this week. I will try to do a blog on all 3 new approvals (Stelara, Cimzia, and Celgene) in the next few weeks. I will link the previous med blog to that blog so you have all the info at your oh so wonderful fingertips.
Hope you all are enjoying a relaxing and wonderful weekend! Blessings and joy to you all!